Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Louisville, KY

July 22, 2001Harrison County, Scott County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 9:28 AM EDT for Harrison County, Scott County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 22, 2001, 9:28 AM EDT (13:28 UTC)
Expired
Jul 22, 2001, 10:30 AM EDT
In force
62 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, KY, Scott County, KY

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 221330
FFWLMK
KYC097-209-221430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 AM EDT SUN JUL 22 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS REISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY
  EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 1030 AM EDT

* AT 923 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED UP TO 6
INCHES OF RAIN HAD FALLEN NEAR SADIEVILLE...OR ABOUT 25 MILES NORTH
OF LEXINGTON. THE STORM WAS MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE OXFORD...NEWTOWN...
  LEESBURG...DAVIS AND CONNERSVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMEbNT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3851 8445 3845 8466 3819 8454 3829 8433

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 4:15 AM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 22, 4:15 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT SUN JUL 22 2001

LATEST MODEL RUNS CONTINUE TREND TO GRADUALLY BUILD RDG/BRING IN
SOMEWHAT DRIER AIR IN THE SHORT TERM WITH XSCTNS INDICATING A
SHALLOWER/LOWER RH VALUE MON IN THE LOW LEVELS. ISOLATED ACTIVITY
ATTM NEAR SDF WITH DIURNAL MAX EXPCTD AGAIN TDA WITH WEAK UPR LVL
SUPPORT AND CONTINUATION OF MOIST BNDRY LAYER/LOW LVLS. STORMS AGAIN
WILL BE SLOW MOVG/HVY RAIN PRODUCERS WITH HIGH PCPT WATER VALUES TO
TAP.

FCST TEMPS A BIT CLOSER TO NGMS SLIGHTLY LOWER VALUES WITH CONTD
GRADUAL MODIFICATION AS HGTS BUILD.

.SDF...NONE

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:15 AM EDTFlash Flood WarningLMKBourbon45 min
Jul 22, 8:24 AM EDTFlash Flood WarningLMKHarrison, Scott66 min
Jul 22, 10:28 AM EDTFlash Flood WarningLMKHarrison, Scott2 hr
Jul 22, 5:07 PM EDTFlash Flood WarningLMKJefferson83 min
Jul 22, 6:10 PM EDTFlash Flood WarningLMKJefferson65 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.